Document Detail


Ischemic stroke followed by acute thrombocytopenia: a double iatrogenic whammy.
MedLine Citation:
PMID:  19671560     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
A 23-year-old woman developed ischemic stroke (IS) 8 to 12 hours after ingestion of sumatriptan (ST) and then developed mucosal bleeding secondary to acute thrombocytopenia likely due to dipyridamole (DP) on the 10th day poststroke. Sumatriptan-associated IS and DP-induced thrombocytopenia are rare events in themselves and their sequential occurrence in the same patient is quite exceptional. We compare our case to other similar cases in the literature.
Authors:
Carolyn Adams; Allen Dhirendra; Paul R J Ames
Publication Detail:
Type:  Journal Article     Date:  2009-08-10
Journal Detail:
Title:  Clinical and applied thrombosis/hemostasis : official journal of the International Academy of Clinical and Applied Thrombosis/Hemostasis     Volume:  17     ISSN:  1938-2723     ISO Abbreviation:  Clin. Appl. Thromb. Hemost.     Publication Date:  2011 Feb 
Date Detail:
Created Date:  2011-01-11     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9508125     Medline TA:  Clin Appl Thromb Hemost     Country:  United States    
Other Details:
Languages:  eng     Pagination:  103-5     Citation Subset:  IM    
Affiliation:
Care of the Elderly, Royal Preston Hospital, Preston, United Kingdom.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Effect of blood soluble clotting factors on coagulation profile.
Next Document:  Evaluation of Factors Associated With Elevated Levels of Platelet-Derived Microparticles in the Acut...